Alert archive / Idaho / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at May 25, 1998, 11:39 PM MDT for Bingham County, Bonneville County, Idaho. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 1998, 11:39 PM MDT (05:39 UTC)
- Expired
- May 26, 1998, 12:05 AM MDT
- In force
- 26 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Bingham County, ID, Bonneville County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 5.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 3326 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
973 WUUS1 KPIH 260539 RRA SVRPIH IDC011-019-260605- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 1139 PM MDT MON MAY 25 1998 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BINGHAM COUNTY IN SOUTHEASTERN IDAHO WESTERN BONNEVILLE COUNTY IN SOUTHEASTERN IDAHO * UNTIL 1205 AM MDT * AT 1130 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF SHELLEY OR 14 MILES SOUTH OF IDAHO FALLS... MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR SHELLEY BY 1145 PM AND IDAHO FALLS BY MIDNIGHT. STRONG GUSTY WINDS TO 60 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY THIS STORM.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 8:50 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 25, 8:50 PM MDT, 2 hours 49 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 850 PM MDT MON MAY 25 1998 UPPER LOW OFF PACIFIC NORTHWEST COAST WITH BAND OF SHOWERS AND THUNDERSTORMS ARCING FROM NEVADA/UTAH BORDER THROUGH CENTRAL IDAHO ALONG H7 FRONTAL BOUNDARY. SPOTTER REPORTS IN WESTERN BLAINE AND CUSTER COUNTY INDICATED LOCALLY HEAVY RAIN...FREQUENT LIGHTNING AND STRONG GUSTY WINDS WITH PASSING THUNDERSTORMS. EXPECT THESE SHOWERS TO SHIFT EAST INTO MACKAY/ARCO AREA...BUT WEAKEN AROUND 900 PM MDT AS EMBEDDED DISTURBANCE IN FLOW MOVES NORTH. SECONDARY BAND OF SHOWERS MOVING SOUTH TO NORTH ALONG WY BORDER WITH ISOLATED THUNDERSTORMS. SATELLITE IMAGERY SHOWS NEXT DISTURBANCE MOVING UP FROM SOUTHERN NEVADA. APPEARS 12Z ETA HAD GOOD IDEA KEEPING H7 FRONTAL BOUNDARY FOCUSED CLOSE TO TWF/SUN LINE TONIGHT WITH THIS NV DISTURBANCE. SOME SCATTERED SHOWERS SHOULD REACH FURTHER EAST OVER UPPER SNAKE RIVER VALLEY AROUND OR JUST AFTER MIDNIGHT. THUS WILL LOWER POPS TO 40-50 RANGE AND REFLECT MORE SCATTERED COVERAGE REST OF TONIGHT WITH TIMING SHIFTED LATER. MAIN RAIN EVENT WAITING ON STRONGER VORTICITY LOBE SEEN IN WATER VAPOR IMAGERY ROTATING INTO CENTRAL CA COAST THIS EVENING. ETA RUN FROM 00Z BRINGS THIS SHORT WAVE FEATURE INTO NV BY SUNRISE TUESDAY AND ACROSS SOUTHERN AND EASTERN IDAHO BY AFTERNOON... A LITTLE SLOWER THAN OLD 12Z RUN. LIKELY POPS FOR TUESDAY ARE LOOKING GOOD. RS .WSR88D KSFX...VCP21 OPERATIONAL. IDA WB 048/062 040/062 043 02672 PIH WB 049/064 040/062 043 02672
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:00 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Bonneville | 30 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.